Alert archive / Puerto Rico / Flash Flood Watches in 2015

Flash Flood Watch 1, NWS JSJ

August 27, 2015

NWS JSJ issued this flash flood watch at Aug 27, 2015, 10:03 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2015, 10:03 AM CDT (15:03 UTC)
Expired
Aug 28, 2015, 11:00 AM CDT
In force
25 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WGCA62 TJSJ 271503
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1103 AM AST THU AUG 27 2015

...TROPICAL STORM ERIKA WILL BRING FLOODING RAINS ACROSS PORTIONS
OF THE LOCAL ISLANDS TONIGHT THROUGH FRIDAY MORNING...

PRZ001>013-VIZ001-002-281600-
/O.NEW.TJSJ.FF.A.0001.150827T1503Z-150828T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
1103 AM AST THU AUG 27 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PUERTO RICO AND U.S. VIRGIN ISLANDS.

* THROUGH FRIDAY MORNING

* THERE IS A POTENTIAL FOR FLOODING RAINFALL ACROSS PUERTO RICO
  AND THE U.S. VIRGIN ISLANDS AS TROPICAL STORM ERIKA MOVES ACROSS
  THE EASTERN CARIBBEAN. RAINFALL FORECASTS OVER THE LOCAL AREA
  ARE EXPECTED TO BE BETWEEN 4 AND 8 INCHES WITH ISOLATED MAXIMUMS
  OF 12 INCHES POSSIBLE. DUE TO HEAVY RAINS ACROSS PORTIONS OF THE
  WESTERN INTERIOR OF PUERTO RICO OVER THE PAST FEW WEEKS...THEIR
  SOILS ARE SUPER SATURATED...THEREFORE SIGNIFICANT FLOODING MAY
  OCCUR IN THAT REGION. REGARDLESS OF THE ANTECEDENT SOIL
  CONDITIONS...LOCALIZED FLASH FLOODING AND LAND SLIDES ARE
  POSSIBLE IN AREAS OF HIGH INTENSITY TROPICAL DOWNPOURS...WHICH
  CAN OCCUR WITH TROPICAL STORM ERIKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
024 
WGCA62 TJSJ 280957
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST FRI AUG 28 2015

...TROPICAL STORM ERIKA WILL BRING FLOODING RAINS ACROSS PORTIONS
OF THE LOCAL ISLANDS TONIGHT THROUGH FRIDAY MORNING...

PRZ001>013-VIZ001-002-281600-
/O.CON.TJSJ.FF.A.0001.000000T0000Z-150828T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
557 AM AST FRI AUG 28 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON AST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING IN PUERTO ...RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL... 
  NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND 
  VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN 
  INTERIOR. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. 
  JOHN/ADJACENT ISLANDS. 

* UNTIL NOON AST TODAY

* THE FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS PUERTO RICO AND
  THE U.S. VIRGIN ISLANDS AS TROPICAL STORM ERIKA EXITS THE LOCAL
  ISLANDS. MAXIMUM RAINFALL AMOUNTS OF 3 TO 4.5 INCHES WERE
  REPORTED FROM THE RAINBANDS OF ERIKA. RAINFALL OF 1 TO 3 INCHES
  WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED THROUGH THIS
  MORNING. DUE TO HEAVY RAINS EXPERIENCED ACROSS PORTIONS OF THE
  ISLANDS...SOILS ARE SATURATED AND SOME STREAM AND RIVER LEVELS
  ARE HIGH...THEREFORE FLOODING MAY OCCUR WITH ANY ADDITIONAL
  RAINFALL. FOR THESE REASONS...THE FLASH FLOOD WATCH REMAINS IN
  EFFECT THROUGH NOON TODAY.

* MINOR TO MODERATE FLOODING CAN BE EXPECTED ON RIVERS AND STREAMS
  ACROSS THE AREA IF THIS ADDITIONAL RAINFALL MATERIALIZES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
365 
WGCA62 TJSJ 281559
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1159 AM AST FRI AUG 28 2015

...FLOODING RAIN THREAT HAS ENDED FOR PUERTO RICO AND THE U.S.
VIRGIN ISLANDS...

.AS TROPICAL STORM ERIKA RECEDES TO THE WEST...STABILITY HAS
INCREASED AND LITTLE OR NO CONVECTIVE ACTIVITY IS EXPECTED FOR THE
REST OF THE DAY. SOME ISOLATED SHOWERS OR THUNDERSTORMS ARE
POSSIBLE DUE TO MOIST CONDITIONS...BUT WIDESPREAD FLOODING IS NO
LONGER A POSSIBILITY.

PRZ001>013-VIZ001-002-281700-
/O.EXP.TJSJ.FF.A.0001.000000T0000Z-150828T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE CITIES OF...SAN JUAN...CAROLINA...FAJARDO...
HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...
ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS...
CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...
GROVE PLACE
1159 AM AST FRI AUG 28 2015

...FLASH FLOOD WATCH WILL EXPIRE AT NOON AST TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN
ISLANDS WILL EXPIRE AT NOON AST TODAY. ONLY A FEW SHOWERS LINGER
OVER PUERTO RICO. LITTLE OR NO SHOWER ACTIVITY IS PRESENT IN THE
U.S.VIRGIN ISLANDS. THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 6:22 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 27, 6:22 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
722 AM AST THU AUG 27 2015

.SYNOPSIS...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL
STORM ERIKA WILL CONTINUE TO SPREAD ACROSS THE LOCAL ISLANDS
TODAY. RAIN AND THUNDER POTENTIAL WILL PERSIST THROUGH AT LEAST
FRIDAY MORNING.

&&

.DISCUSSION...ERIKA IS EXPECTED TO MOVE INTO THE ANEGADA PASSAGE
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL ISLANDS WILL BECOME MORE FREQUENT
THIS MORNING AND IN THE AFTERNOON HOURS.

ON THE FORECAST TRACK...ERIKA IS EXPECTED TO PASS NORTH OF SAN
JUAN PUERTO RICO TONIGHT THROUGH EARLY FRIDAY MORNING. MAJOR
CONCERN CONTINUE TO BE RAINFALL ACTIVITY. RAINFALL ESTIMATES OVER
THE LOCAL AREA ARE EXPECTED TO BE BETWEEN 3 AND 5 INCHES WITH
ISOLATED MAXIMUMS OF 8 INCHES POSSIBLE. PLEASE REFER TO TCPAT5
AND WFO SJU TROPICAL PRODUCTS FOR DETAILS.

MOISTURE ASSOCIATED WITH THIS CYCLONE WILL MOVE AWAY FRIDAY MORNING.
HOWEVER THERE WILL BE ENOUGH MOISTURE TO RESULT IN TRADE WIND
SHOWERS ACROSS WINDWARD AREAS FOLLOWED BY SHOWERS AND THUNDERSTORMS
DEVELOPING OVER AND WEST OF PUERTO RICO FRIDAY AND SATURDAY. NEXT
TROPICAL WAVE EXPECTED ON SUNDAY.

&&

.AVIATION...SHRA/TSRA WILL GRADUALLY INCREASE TODAY ACROSS THE LOCAL
AREA DUE TO THE APPROACHING TROPICAL STORM ERIKA. VCSH AND TEMPO
-SHRA EXPECTED IN THE MORNING THEN GRADUALLY BECOMING MORE VCTS AND
GUSTY WINDS AFTER 27/17Z. TEMPO TSRA WERE WRITTEN IN TAF AND SOME IN
PREVAILING BUT THERE IS SOME UNCERTAINTY. HEAVIEST SHRA/TSRA WITH
STRONGEST WINDS EXPECTED TO BE AFTER 27/22Z AND THROUGH AROUND
28/12Z. WINDS WILL BE VARIABLE AND GUSTY...EXPECT SOME SQUALLS AS
THE STORM APPROACHES.

&&

.MARINE...ROUGH SEAS AND TROPICAL STORM CONDITIONS ARE EXPECTED
ACROSS THE AREA LATER TODAY AS TROPICAL STORM ERIKA REACHES THE
REGIONAL WATERS. HIGHEST WINDS AND SEAS WILL BE FOUND LATE THIS
EVENING AND INTO EARLY FRIDAY MORNING IN THE ATLANTIC OFFSHORE
WATERS AND ANEGADA PASSAGE. PLEASE REFER TO MARINE PRODUCTS FOR
MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  77  86  78 /  90  90  90  30
STT  87  82  86  80 /  90  90  90  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
     INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
     NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
     SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
     ISLANDS.

AM...TROPICAL STORM WARNING FOR ANEGADA PASSAGE SOUTHWARD TO 17N-ATLC
     WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-CARIBBEAN
     WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF
     NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHERN
     USVI AND CULEBRA OUT 10 NM-COASTAL WATERS OF NORTHWESTERN
     PUERTO RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN PUERTO
     RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
     EASTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     SOUTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
     TO 17N.

&&

25/23
Hazardous weather outlook, Aug 27, 4:47 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
547 AM AST THU AUG 27 2015

AMZ710>745-PRZ001>013-281100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
547 AM AST THU AUG 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIKA ARE
EXPECTED TO AFFECT PUERTO RICO TODAY...BECOMING MORE NUMEROUS WITH
STRONGER WINDS AND GUSTS AS THE DAY PROGRESSES. SQUALLY WEATHER IS
POSSIBLE LATE THIS AFTERNOON AND IN THE EVENING HOURS. MINOR
FLOODING IS POSSIBLE WITH THESE SHOWERS AND SOME WIND DAMAGE FROM
THE WIND GUSTS IS ALSO POSSIBLE. THE MORE SIGNIFICANT SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO AFFECT PUERTO RICO AFTER MIDNIGHT
TONIGHT. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MOST OF THE SIGNIFICANT SHOWERS ASSOCIATED WITH TROPICAL STORM
ERIKA ARE EXPECTED TO AFFECT PUERTO RICO OVERNIGHT FROM THURSDAY
TO FRIDAY...PARTICULARLY RIGHT AFTER MIDNIGHT INTO THE EARLY
MORNING HOURS OF FRIDAY. THE NATIONAL HURRICANE CENTER FORECASTS 3
TO 5 INCHES OF RAIN WITH MAX TOTALS OF 8 INCHES. THIS AMOUNT OF
RAINFALL CAN PRODUCE FLOODING IN URBAN AREAS AND SMALL
STREAMS...IN ADDITION IT COULD POTENTIALLY CAUSE SOME FLASH
FLOODING. IN TERMS OF WINDS...ERIKA HAS MAXIMUM SUSTAINED WINDS
OF 50 MPH WHICH COULD CAUSE SOME WIND DAMAGE.

.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF FLOODING...AMOUNTS OF RAIN OR WIND DAMAGE WILL BE
APPRECIATED.

AMZ715-725-VIZ001-002-281100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
547 AM AST THU AUG 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIKA ARE
EXPECTED TO AFFECT THE USVI TODAY...BECOMING MORE NUMEROUS WITH
STRONGER WINDS AND GUSTS AS THE DAY PROGRESSES. SQUALLY WEATHER IS
POSSIBLE LATE THIS AFTERNOON AND IN THE EVENING HOURS. MINOR
FLOODING IS POSSIBLE WITH THESE SHOWERS AND SOME WIND DAMAGE FROM
THE WIND GUSTS IS ALSO POSSIBLE. THE MORE SIGNIFICANT SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO AFFECT THE ISLANDS JUST BEFORE AND
AFTER MIDNIGHT TONIGHT. THERE IS ALSO A MODERATE TO HIGH RISK OF
RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MOST OF THE SIGNIFICANT SHOWERS ASSOCIATED WITH TROPICAL STORM
ERIKA ARE EXPECTED TO AFFECT THE USVI OVERNIGHT FROM THURSDAY TO
FRIDAY...FROM JUST BEFORE MIDNIGHT TO JUST AFTER MIDNIGHT INTO
THE EARLY MORNING HOURS OF FRIDAY. THE NATIONAL HURRICANE CENTER
FORECASTS 3 TO 5 INCHES OF RAIN WITH MAX TOTALS OF 8 INCHES. THIS
AMOUNT OF RAINFALL CAN PRODUCE FLOODING IN URBAN AREAS AND SMALL
STREAMS AND GUTS...IN ADDITION IT COULD POTENTIALLY CAUSE SOME
FLASH FLOODING. IN TERMS OF WINDS...ERIKA HAS MAXIMUM SUSTAINED
WINDS OF 50 MPH WHICH COULD CAUSE SOME WIND DAMAGE.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF FLOODING...AMOUNTS OF RAIN OR WIND DAMAGE WILL BE
APPRECIATED.

Nearby

Flash Flood Watches in Puerto Rico, 2015Flash Flood Watches in U.S. Virgin Islands, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.